In this paper, we consider a stochastic variational inequality, in which the mapping involved is an expectation of a given random function. Inspired by the work of He (Appl Math Optim 35:69–76, 1997) and the extragradient method proposed by Iusem et al. (SIAM J Optim 29:175–206, 2019), we propose an infeasible projection algorithm with line search scheme, which can be viewed as a modification of the above-mentioned method of Iusem et al. In particular, in the correction step, we replace the projection by computing search direction and stepsize, that is, we need only one projection at each iteration, while the method of Iusem et al. requires two projections at each iteration. Moreover, we use dynamic sampled scheme with line search to cope with the absence of Lipschitz constant and choose the stepsize to be bounded away from zero and the direction to be a descent direction. In the process of stochastic approximation, we iteratively reduce the variance of a stochastic error. Under appropriate assumptions, we derive some properties related to convergence, convergence rate, and oracle complexity. In particular, compared with the method of Iusem et al., our method uses less projections and has the same iteration complexity, which, however, has a higher oracle complexity for a given tolerance in a finite dimensional space. Finally, we report some numerical experiments to show its efficiency.
This is a preview of subscription content, log in to check access.
This work was supported in part by NSFC (Nos. 11671250, 11431004, 71831008) and Humanity and Social Science Foundation of Ministry of Education of China (No. 15YJA630034). The authors are grateful to an anonymous referee for his/her helpful comments and suggestions, which have led to much improvement of the paper.
Facchinei, F., Pang, J.S.: Finite-Dimensional Variational Inequalities and Complementarity Problems. Springer, New York (2003)zbMATHGoogle Scholar
Ferris, M.C., Pang, J.S.: Engineering and economic applications of complementarity problems. SIAM Rev. 39(4), 669–713 (1997)MathSciNetzbMATHGoogle Scholar
Xu, H.F.: Sample average approximation methods for a class of stochastic variational inequality problems. Asia-Pac. J. Oper. Res. 27(1), 103–119 (2010)MathSciNetzbMATHGoogle Scholar
Wang, M.Z., Lin, G.H., Gao, Y.L., Ali, M.M.: Sample average approximation method for a class of stochastic variational inequality problems. J. Syst. Sci. Complex. 24(6), 1143–1153 (2011)MathSciNetzbMATHGoogle Scholar
Yang, Z.P., Zhang, J., Zhu, X., Lin, G.H.: Infeasible interior-point algorithms based on sampling average approximations for a class of stochastic complementarity problems and theirapplications. J. Comput. Appl. Math. 352, 382–400 (2019)MathSciNetzbMATHGoogle Scholar
Fukushima, M.: Equivalent differentiable optimization problems and descent methods for asymmetric variational inequality problems. Math. Program. 53(1), 99–110 (1992)MathSciNetzbMATHGoogle Scholar
Yousefian, F., Nedić, A., Shanbhag, U.V.: On smoothing, regularization, and averaging in stochastic approximation methods for stochastic variational inequality problems. Math. Program. 165(1), 391–431 (2017)MathSciNetzbMATHGoogle Scholar
Kannan, A., Shanbhag, U.V.: The pseudomonotone stochastic variational inequality problem: analytical statements and stochastic extragradient schemes. In: The 2014 Conference on American Control Conference, pp. 2930–2935 (2014)Google Scholar
Yousefian, F., Nedić, A., Shanbhag, U.V.: Optimal robust smoothing extragradient algorithms for stochastic variational inequality problems. In: The 2014 IEEE Annual Conference on Decision and Control, pp. 5831–5836 (2014)Google Scholar
Iusem, A.N., Jofré, A., Oliveira, R.I., Thompson, P.: Extragradient method with variance reduction for stochastic variational inequalities. SIAM J. Optim. 27(2), 686–724 (2017)MathSciNetzbMATHGoogle Scholar
Iusem, A.N., Jofré, A., Oliveira, R.I., Thompson, P.: Variance-based extragradient methods with line search for stochastic variational inequalities. SIAM J. Optim. 29(1), 175–206 (2019)MathSciNetzbMATHGoogle Scholar
He, B.S.: A class of projection and contraction methods for monotone variational inequalities. Appl. Math. Optim. 35(1), 69–76 (1997)MathSciNetzbMATHGoogle Scholar
Burkholder, D.L., Davis, B.J., Gundy, R.F.: Integral inequalities for convex functions of operators on martingales. In: Proceedings of the 6th Berkeley Symposium on Mathematical Statistics and Probability, vol. 2, pp. 223–240 (1972)Google Scholar
Robbins, H., Siegmund, D.: A convergence theorem for non negative almost supermartingales and some applications. In: Optimizing Methods in Statistics, pp. 233–257 (1971)Google Scholar
Xiu, N., Wang, C., Zhang, J.: Convergence properties of projection and contraction methods for variational inequality problems. Appl. Math. Optim. 43(2), 147–168 (2001)MathSciNetzbMATHGoogle Scholar
Dang, C.D., Lan, G.: On the convergence properties of non-Euclidean extragradient methods for variational inequalities with generalized monotone operators. Comput. Optim. Appl. 60(2), 277–310 (2015)MathSciNetzbMATHGoogle Scholar
Cai, X., Gu, G., He, B.: On the \(O(1/t)\) convergence rate of the projection and contraction methods for variational inequalities with Lipschitz continuous monotone operators. Comput. Optim. Appl. 57(2), 339–363 (2014)MathSciNetzbMATHGoogle Scholar
Kannan, A., Shanbhag, U.V.: Optimal stochastic extragradient schemes for pseudomonotone stochastic variational inequality problems and their variants (2019). Preprint arXiv:1410.1628v3